was diagnosed with severe depression. she prescribed me lithium carbonate 300mg 1 capsule in morning and 2 caps at bedtime also venlafaxine hcl 100 mg take one and one half twice a day for anxiety and depression. also bupropion hcl 75 mg twice a day fordepression and anxiety taking the lithium for mood stabilization and depression. My question is does anyone think this is to high of doses or should I start at a lower dose and work up to present dosage?
I am a 57 year old veteran and I just got home from seeing my psyciatrist at the va hospital and?
- 29 May 2014 by ricky331456
- 7 June 2014
- depression, anxiety, panic disorder, social anxiety disorder, lithium, venlafaxine, major depressive disorder, anxiety and stress, prescription, hospital
I would call the doctor back just to make sure she gave you the directions correctly. don't be embarrassed, I just did it also because I was so paranoid and having anxiety/panic attacks and no sleep. I hope you get to feeling better but sometimes it sounds like a lot of medication but each one is used to treat a different ailment call to just verify and I hope you will get to feeling better soon. I'm a veteran also. God bless you.
Hello, ricky! Your lithium dose is pretty low ~ exactly where I started and I'm now up to 1800mg daily. The venlafaxine is huge, I think, because I take 400mg daily and I've been on it for quite some time gradually the dosage. I've had no experience with Wellbutrin, sorry, so please look to the other folk's comments on that.
Your doctor should have scripted bloodwork for your lithium level, usually a couple weeks after you start it ~ barring any extreme side effects which is fairly rare. Lithium can't be dosed by weight like most meds, your individual blood level has to be monitored before increasing your dose. I'm one of the weirdos who takes a boatload and my level is only 1.0 ~ just below what's considered therapeutic. You could potentially be theraputic at the dose you're on or only slightly higher.
Good luck and I hope these medications help you. I couldn't live without my lithium!!
Also, a heartfelt Thank You! for your service to our great country!! I hope to heck you're being treated well.
Im bipolar, and 900 mg. is not to high. That is the dosage Im taking. I don't know about the Effexor or Wellbutrin. Im on the older tricyclic antidepressant, Imipramine. This combination works well for me. Make sure your doctor gets your blood level pertaining to the lithium. If it gets too high, it can get toxic. I hope you aren't experiencing PTSD. I know vets that have this problem, and its a distressing condition. Let me add that some people cant tolerate lithium carbonate such as myself. I have to take Eskalith (Lithium ER) This is a time release formula of lithium. If you get nausea, dizziness, uncoordinated, then ask your doctor to put you on Extended Release Lithium. Much Luck to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Jun 2018 • 8 answers
Updated 7 Sep 2015 • 5 answers
Updated 15 Mar 2015 • 2 answers
Updated 25 Jan 2018 • 4 answers
Updated 23 Jul 2017 • 8 answers